|Memory / Thinking / Vision Side Effect?
Nov 15, 2000
I started meds in July 00, Sustiva/Combivir, when viral load went up to 202,000 and tcells were 350. I tested positive Dec 99 and was negative July 99. I switched to epivir/videx/viracept the first of October. Though my numbers were great, the neuropathy and mental side effects of the first combo were too much. Besides the diarrhea and stomach upset, most of the side effects have gone away. I'm having short term memory problems, disorientation, slowed thinking, and flashes of light and spots in my night vision. I know these can be later effects of HIV, but it seems way to soon. My doctor thinks it is depression, but i'm taking Serzone and feel fine. Any suggestions or other information considering the newness of the infection? Thanks.
| Response from Dr. Boyle
Depression could explain some of your symptoms, but that diagnosis should be made only after everything else that can cause these symptoms has been eliminated or "ruled out". You don't mention any testing your doctor may have done, but a starting point may be laboratories (chemistries, thyroid, etc.), a brain MRI and a thorough eye exam. I agree that it is unlikely that HIV disease is causing your symptoms at this point, but this is not impossible, and it is also possible that another condition is involved. If the workup is negative, perhaps you should see a psychiatrist for evaluation for a new antidepressant or other treatment. BB
Brian Boyle, M.D., J.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Itchy Skin After Getting Head Sign Of HIV AIDS
- Sore On Penis After Touching Sperm Worried I Have HIV
- Tingling In Fingers After Giving Handjob Worried I Have HIV
- White Spots After Precum Touching Vagina Worried I Have HIV
- Can You Get Genital Warts From Being Fingered?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.